Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 294, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 9, 2017, 4:05 PM CDT for Navarro County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 4:05 PM CDT (21:05 UTC)
- Expired
- Jul 9, 2017, 4:39 PM CDT
- In force
- 34 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
386
WUUS54 KFWD 092105
SVRFWD
TXC349-092200-
/O.NEW.KFWD.SV.W.0294.170709T2105Z-170709T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
405 PM CDT SUN JUL 9 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Navarro County in north central Texas...
* Until 500 PM CDT.
* At 405 PM CDT, a severe thunderstorm was located near Navarro, or
12 miles southeast of Corsicana, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Corsicana, Angus, Navarro, Retreat, Mildred, Eureka, Richland,
Streetman and Mustang.
This includes Interstate 45 between mile markers 213 and 228.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning can kill.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3183 9642 3193 9661 3212 9638 3193 9622
TIME...MOT...LOC 2105Z 134DEG 2KT 3192 9635
HAIL...1.00IN
WIND...60MPH
$$
582 follow-up statements
402 WWUS54 KFWD 092132 SVSFWD Severe Weather Statement National Weather Service Fort Worth TX 432 PM CDT SUN JUL 9 2017 TXC349-092200- /O.CON.KFWD.SV.W.0294.000000T0000Z-170709T2200Z/ Navarro TX- 432 PM CDT SUN JUL 9 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH CENTRAL NAVARRO COUNTY... At 431 PM CDT, a severe thunderstorm was located 7 miles north of Wortham, or 13 miles south of Corsicana, moving west at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Angus, Navarro, Richland, Streetman and Mustang. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection stay inside a sturdy structure and keep away from windows. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Heavy rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3183 9642 3193 9661 3204 9640 3190 9629 TIME...MOT...LOC 2131Z 075DEG 5KT 3189 9643 HAIL...0.75IN WIND...60MPH $$ 58
328
WWUS54 KFWD 092139
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
439 PM CDT SUN JUL 9 2017
TXC349-092148-
/O.CAN.KFWD.SV.W.0294.000000T0000Z-170709T2200Z/
Navarro TX-
439 PM CDT SUN JUL 9 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NAVARRO COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.
LAT...LON 3183 9642 3193 9661 3204 9640 3190 9629
TIME...MOT...LOC 2134Z 134DEG 2KT 3189 9643
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:35 PM CDT, 30 minutes earlier.
Area forecast discussion, Jul 9, 3:35 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 335 PM CDT Sun Jul 9 2017 .DISCUSSION... Scattered showers and thunderstorms are again ongoing across a good chunk of North and Central Texas. Most of the activity is now centered south of the Metroplex from near Killeen to Waco to Palestine where a remnant outflow boundary is helping to focus some development. This area has also warmed into the mid/upper 90s thanks to little cloud cover from morning convection. Thunderstorms are expected to continue through the remainder of the afternoon into the early evening hours before diminishing in coverage and intensity. Slow moving pulse severe storms are possible with primarily a damaging wind threat along with nearly continuous cloud to ground lightning. Highest PoPs through early evening will be focused in the area south of I-20. On Monday, a broad weakness will persist in the mid level height fields as a weak trough moves in from the east. Ample moisture will remain in place to kick off another round of scattered afternoon showers and thunderstorms, however strengthening southwesterly flow at 850mb will spread into our western counties by afternoon. This suggests that the majority of the activity Monday afternoon may be confined to areas east of I-35 as increasing convective inhibition spreads into our western counties. We'll maintain 20-30% PoPs across the eastern half of the region. As we get into Tuesday and Wednesday, coverage of afternoon showers and storms will likely be on the decrease as the main ridge axis begins to shift eastward into the Southern Plains. There will still be a weakness in the heights across parts of our area as a westerly moving trough nudges under the ridge. However, right now it appears that most of the isolated convection will be associated with sea breeze activity and better moisture across our far eastern counties. The only exception would again be if vigorous convection on Monday reinvigorates the weak upper trough allowing the ridge to remain farther off to the west. These scenarios are generally not well forecast by the models and we probably wouldn't have a good idea about that potential until sometime late tomorrow. In the meantime, we'll keep PoPs at 20% for Tuesday and Wednesday afternoons across our southeastern counties. The middle to latter part of the week looks like it will remain dry although the center of the ridge axis never makes it into the central and southern Plains. This means that we'll still be on the eastern periphery, although northerly flow will generally be weaker. We'll keep the forecast dry for Thursday and Friday and then bring low rain chances back into the forecast for the weekend. There is some indication that we'll get back into a more active northerly flow scenario on Sunday into Monday. Dunn && .AVIATION... /Issued 103 PM CDT Sun Jul 9 2017/ Thunderstorm complex continues to slowly move south with a general weakening trend. While some light to occasionally moderate rainfall continues from KLUD to KTKI, the outflow has already raced well ahead of the complex, and is currently located from KMWL to KLNC to KGVT. This will be the boundary which will be a major player in who does, or does not, see additional thunderstorm development this afternoon. As temperatures continue to heat up, thunderstorms will bubble up along and just south of this boundary, with the greatest potential for thunderstorms just south of the Metroplex terminals. Scattered thunderstorms are still possible through 4 PM in the metroplex, with only VCTS mentioned along with the VFR ceilings. Cornerposts into the airports will continue to be affected this afternoon, as the northern portions of the airspace are affected now, and the southern cornerposts likely to be affected this afternoon. Fox && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 95 77 96 77 / 20 20 10 10 10 Waco 75 95 75 96 76 / 30 30 10 20 10 Paris 72 91 73 92 73 / 20 20 5 10 5 Denton 74 94 75 95 76 / 10 20 10 10 5 McKinney 74 92 75 94 76 / 10 20 10 10 10 Dallas 77 95 78 95 78 / 20 20 10 10 10 Terrell 74 92 75 94 75 / 20 20 10 10 10 Corsicana 74 93 75 94 75 / 30 30 10 20 10 Temple 74 97 74 96 74 / 30 30 10 20 10 Mineral Wells 73 95 73 96 74 / 20 20 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 9, 3:32 PM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 332 PM CDT Sun Jul 9 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 332 PM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will be possible through the evening hours, especially south of Interstate 20. Some storms could produce damaging wind gusts. The main hazards will be heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for isolated to scattered thunderstorms Monday through Wednesday, generally along and east of Interstate 35/35W. Similar to the last few days, locally heavy rainfall, gusty winds, and frequent lightning are the main threats. Some hail may also occur with stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Fox
In the hours before
Special weather statement, Jul 9, 2:01 PM CDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Fort Worth TX 201 PM CDT SUN JUL 9 2017 TXZ159-091930- McLennan TX- 201 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCLENNAN COUNTY UNTIL 230 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over Woodway, moving northeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waco, Hewitt, Robinson, Bellmead, Woodway, Lacy-Lakeview, McGregor, Beverly Hills, Lorena, Bruceville-Eddy, Riesel, Crawford, Golinda, Hallsburg, Northcrest, Leroy and Ross. LAT...LON 3129 9727 3157 9745 3177 9706 3149 9688 TIME...MOT...LOC 1901Z 235DEG 9KT 3152 9725 Dunn
Special weather statement, Jul 9, 2:07 PM CDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Fort Worth TX 207 PM CDT SUN JUL 9 2017 TXZ134-091930- Ellis TX- 207 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 230 PM CDT... At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near Palmer, or near Red Oak. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Waxahachie, Ennis, Glenn Heights, Red Oak, Ovilla, Ferris, Palmer, Oak Leaf, Garrett and Pecan Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3230 9652 3229 9694 3255 9689 3254 9653 TIME...MOT...LOC 1907Z 344DEG 4KT 3245 9674 Dunn
Special weather statement, Jul 9, 2:24 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
224 PM CDT SUN JUL 9 2017
TXZ148-092015-
Anderson TX-
224 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON COUNTY UNTIL 315 PM
CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palestine, moving northeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Palestine, Frankston and Berryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3159 9572 3162 9571 3165 9575 3160 9577
3163 9580 3168 9578 3169 9586 3174 9587
3177 9592 3186 9599 3187 9598 3187 9597
3190 9602 3191 9600 3194 9602 3209 9543
3196 9545 3193 9542 3185 9545 3175 9537
TIME...MOT...LOC 1923Z 244DEG 10KT 3180 9566
DunnSpecial weather statement, Jul 9, 2:47 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Fort Worth TX 247 PM CDT SUN JUL 9 2017 TXZ158>160-092015- Falls TX-McLennan TX-Bell TX- 247 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCLENNAN... NORTHEASTERN BELL AND NORTHWESTERN FALLS COUNTIES UNTIL 315 PM CDT... At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near Bruceville-Eddy, or 8 miles south of Hewitt. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hewitt, Robinson, McGregor, Lorena, Troy, Bruceville-Eddy, Moody, Lott and Golinda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3119 9696 3119 9742 3145 9741 3145 9688 TIME...MOT...LOC 1946Z 173DEG 4KT 3133 9720 Dunn
Local storm report, Jul 9, 3:06 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 SSW POYNOR 32.01N 95.61W
07/09/2017 M0.88 INCH HENDERSON TX TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZE HAIL 5 MILES SSW OF POYNOR.Local storm report, Jul 9, 3:08 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT SUN JUL 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST 5 SSW POYNOR 32.01N 95.61W
07/09/2017 E58 MPH HENDERSON TX TRAINED SPOTTER
SPOTTER REPORTED WIND GUST AROUND 50 KT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:25 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Jul 9, 2:01 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Jul 9, 2:07 PM CDT | Special Weather Statement | FWD | Ellis | 23 min |
| Jul 9, 2:24 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
| Jul 9, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 45 min |
| Jul 9, 2:47 PM CDT | Special Weather Statement | FWD | Falls | 28 min |
| Jul 9, 3:02 PM CDT | Areal Flood Advisory | FWD | Anderson | 118 min |
| Jul 9, 4:21 PM CDT | Special Weather Statement | FWD | Van Zandt | 39 min |
| Jul 9, 4:29 PM CDT | Special Weather Statement | FWD | Hood | 31 min |
| Jul 9, 4:44 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 9, 4:48 PM CDT | Special Weather Statement | FWD | Leon | 27 min |
| Jul 9, 4:49 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jul 9, 4:51 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Jul 9, 4:55 PM CDT | Special Weather Statement | FWD | Hood | 35 min |
| Jul 9, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 36 min |
| Jul 9, 5:17 PM CDT | Special Weather Statement | FWD | Parker | 28 min |
| Jul 9, 5:21 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Jul 9, 5:29 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 9, 5:36 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 28 min |
| Jul 9, 5:50 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jul 9, 6:10 PM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Jul 9, 6:20 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 40 min |
| Jul 9, 6:24 PM CDT | Special Weather Statement | FWD | Hunt | 36 min |
| Jul 9, 6:29 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Jul 9, 6:37 PM CDT | Areal Flood Advisory | FWD | Tarrant | 113 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | FWD | Collin | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.